m+Medelevator.RU
← Поиск публикаций
The Journal of emergency medicine · 2019

High-Dose Insulin for Toxin Induced Cardiogenic Shock: Experience at a New High and Overview of the Evidence.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Chad Thomas, Ulla Marco, Garnelo Rey Vanesa, Gómez Carlos

Аннотация

BACKGROUND: High-dose insulin therapy is an effective treatment for cardiogenic shock caused by the overdose of particular medications. Other treatment options are usually of limited benefit. Consensus suggests that early initiation improves efficacy. No ceiling effect has been established at doses in the general range of 0.5-10 units/kg/hour.

CASE REPORT: A 79-year-old man presented in cardiogenic shock after an intentional overdose of numerous cardioactive medications 10 days after experiencing myocardial infarction. A high-dose insulin infusion was commenced. This was titrated up to a maximum of 20 units/kg/hour (1600 units/hour) and sustained for 32 h (61,334 units total). Minimal adverse events were seen despite this exceptional infusion rate (3 episodes of hypoglycemia and 2 episodes of hypokalemia). Concurrent catecholamine support was used, and cardiovascular function was maintained until all support was withdrawn 5 days after admission. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: Emergency physicians are pivotal to the successful initiation/up-titration of high-dose insulin therapy. They must balance the potential for treatment failure with other treatment options, mitigate against adverse events in the initial phase of therapy, and coordinate care between other hospital specialties. This case shows that the relative safety and efficacy was extended to an infusion rate of 20 units/kg/hour, the highest recorded in the published literature. This information may help guide treatment of similar cases in the future.

Предметные рубрики MeSH